What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 28, 2:16 PM EST, 53 minutes earlier.
Area forecast discussion, Jul 28, 2:16 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
316 PM EDT Sun Jul 28 2019
.SYNOPSIS...
Our region will be between a cold front to our west and high
pressure in the Atlantic ocean through Monday. The cold front
will move through the region Tuesday and Wednesday with more
in the way of widespread showers and thunderstorms. High
pressure builds back into the region for Thursday and Friday.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
A mid-level shortwave will provide enough lift with the warm
and humid airmass present to produce scattered showers and
thunderstorms into the early evening hours with the higher
chances gradually transitioning from NY into northern PA
by this evening. Thunderstorm chances overall have trended
down based on the latest mesoscale model guidance and radar
imagery. Enough instability is present that a wet microburst
or two with gusty winds can not be ruled out.
Also, heavy downpours will occur with some of the storms.
However, storm motion has been getting slightly faster
each day despite the slight uptick in PW values to offset
the flash flood risk. Thunderstorms should quickly decrease
with the loss of daytime heating this evening with a quite
a few locations staying dry. Muggy conditions will keep lows
up in the mid and upper 60's.
On Monday, warmth and moisture will continue moving into the
region. High temperatures look slightly warmer in the mid to
upper 80's. With the humidity, heat index values could get to
93-94 degrees in a few spots in NY but stay under heat advisory
criteria. Another weak shortwave moving across central NY may be
just enough lift to spark a few showers and thunderstorms with
the highest chances from the Southern Catskills northward to
around Utica. A slight amount of capping may be present around
700 mb but this does not look sufficient enough to prevent
isolated shower and thunderstorm formation. Similar to today,
any thunderstorms should quickly decay with the loss of daytime
heating. Another muggy night Monday night as well with lows in
the 60's to around 70.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Main concerns in the short term remain focused on the next wave of
showers and storms expected Tuesday into Wednesday...along with
continued warm and humid conditions.
A cold front is expected to track ewd across the Great Lakes/Ohio
Valley region Monday night and gradually slow down as it moves
through the eastern Great Lakes and Northeast Tuesday into
Wednesday. A rich supply of warm/humid air out ahead of the front
will act to destabilize the atmosphere enough for showers and storms
to develop preceding and along the front...initially on Tuesday
afternoon when the most unstable air will be available. Temperatures
on Tuesday will warm into the mid to upper 80s with dew points in
the upper 60s close to 70. ML CAPE values 1000-2000 J/kg, plenty of
moisture, and steep lapse rates will all contribute to the potential
for strong to possibly severe storms. There does not appear to be an
abundant amt of deep layer shear available...which could help
limit some of the intensity.
The frontal passage does appear to be somewhat on the slow
side...which may be problematic for heavy rain leading to flash
flooding. The front and subsequent convection potentially lay out
west to east, and drop heavy rain over the same areas. Model
soundings are indicating both short MBE vectors and tall skinny CAPE
profiles later in the day Tuesday...and with a potentially
persistent supply of moisture advecting north along the boundary
(wherever it lays out) the threat for flash flooding gets
heightened even more. Will need to keep a close eye on how this
system evolves through the next 24 to 36 hours.
The cold front will linger into Wednesday and likely still be able
to tap into some instability over ne PA and the srn Catskills in NY
into Wed afternoon. May see a few strong storms with heavy downpours
not out of the question Wed morning into the early afternoon.
However, a stronger push from the nw will likely kick the front out
of the area by the mid to late afternoon period. Noticeably cooler
and much drier air will move in behind the front later in the day
Wed...but not after warming into the lower to mid 80s. Temperatures
will fall into the lower to mid 70s, and then the lower to mid 60s
by Wed night. A few post-frontal showers are possible late Wed into
Wed night, but the threat for severe wx or flooding will be dropping
significantly.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The warm and seasonal weather conditions will continue late this
work week into the weekend with an area of weak high pressure at the
surface, combined with a relatively dry air mass and generally
cyclonic flow aloft. Temperatures will remain on the warm side, but
very average for this time of year. Highs in the lower to mid
80s...but with dew points in the lower to maybe mid 60s. Should be a
mix of enough drying throughout the column to keep conditions quiet
most of night and morning, but enough instability in the
afternoon/evening for a few scattered showers and thunderstorms
almost every day Thur through Saturday.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Generally VFR throughout the TAF period with south to southwest
winds 10 knots or less, highest this afternoon. However, brief
thunderstorms are possible at all NY terminals this afternoon.
The most likely timeframe has been narrowed with this TAF set to
show the best chances of thunderstorms. These thunderstorms are
still expected to be scattered so not all TAF sites will see
thunderstorms and restrictions. Potential is increasing for a
stratus deck ranging anywhere from the IFR to low end VFR levels
forming a few hours before sunrise at KITH, KRME, KELM and
KBGM. Any ceiling would lift by mid-morning. Fog may form at
KELM as well for a time before sunrise.
Outlook...
Monday afternoon through Monday night... Isolated afternoon
showers and storms with associated brief restrictions with most
TAF sites not seeing restrictions.
Tuesday through Wednesday...Restrictions possible in showers
and thunderstorms.
Thursday and Friday... Mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...MWG
NEAR TERM...MWG
SHORT TERM...BJT
LONG TERM...BJT
AVIATION...MWG
Hazardous weather outlook, Jul 28, 2:35 PM EST, 34 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
335 PM EDT Sun Jul 28 2019
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-291945-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
335 PM EDT Sun Jul 28 2019
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heavy downpours from showers and thunderstorms Tuesday may result in
localized small stream and urban flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 2:19 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Binghamton NY
319 PM EDT Sun Jul 28 2019
NYZ022-282000-
Steuben NY-
319 PM EDT Sun Jul 28 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN STEUBEN COUNTY
UNTIL 400 PM EDT...
At 318 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elkland, or 19 miles north of Wellsboro, moving northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Corning, Campbell, Caton, Lindley, Painted Post, Addison, Woodhull,
Lawrenceville, Gang Mills and Coopers Plains.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4226 7716 4201 7697 4200 7702 4200 7751
4205 7754
TIME...MOT...LOC 1918Z 245DEG 24KT 4201 7740
JABSpecial weather statement, Jul 28, 2:21 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Binghamton NY
321 PM EDT Sun Jul 28 2019
NYZ017-025-044-282000-
Cortland NY-Southern Cayuga NY-Tompkins NY-
321 PM EDT Sun Jul 28 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN CAYUGA...NORTHERN
CORTLAND AND NORTHEASTERN TOMPKINS COUNTIES UNTIL 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Locke, or 13 miles northwest of Cortland, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cortland, Homer, Groton, Locke, Preble, Moravia, Scott, Truxton,
Solon and McGraw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4264 7654 4276 7644 4272 7591 4251 7608
TIME...MOT...LOC 1921Z 283DEG 20KT 4268 7642
BJT
Special weather statement, Jul 28, 2:50 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Binghamton NY
350 PM EDT Sun Jul 28 2019
NYZ022-024-PAZ038-282030-
Steuben NY-Chemung NY-Bradford PA-
350 PM EDT Sun Jul 28 2019
...STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN CHEMUNG...
SOUTHEASTERN STEUBEN AND NORTHWESTERN BRADFORD COUNTIES UNTIL 430 PM
EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm near
Caton, or 10 miles south of Corning, moving east at 20 mph. A second
strong thunderstorm was near Lindley, moving east at 20 mph. These
storm clusters will track along the NY and PA border with heavy
rain, gusty winds and small hail.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
South Elmira, Southport, Caton, West Elmira, Pine City, Gillett,
Webb Mills, Dunning, Sagetown and Mosherville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Binghamton.
&&
LAT...LON 4206 7704 4208 7676 4193 7676 4194 7692
4196 7692 4200 7693 4200 7703
TIME...MOT...LOC 1947Z 268DEG 18KT 4200 7702
JABSpecial weather statement, Jul 28, 2:56 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Binghamton NY
356 PM EDT Sun Jul 28 2019
NYZ022>024-282030-
Steuben NY-Chemung NY-Schuyler NY-
356 PM EDT Sun Jul 28 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN SCHUYLER...
NORTHWESTERN CHEMUNG AND EAST CENTRAL STEUBEN COUNTIES UNTIL 430 PM
EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hornby, or near Corning, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Corning, Big Flats, Horseheads, Painted Post, Hornby, Millport, Meads
Creek, Horseheads North, Fisherville and Mark Twain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Binghamton.
&&
LAT...LON 4216 7709 4226 7715 4233 7684 4214 7681
TIME...MOT...LOC 1956Z 265DEG 18KT 4222 7706
JAB